News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: Amino Acid supplement for a 10 year old boy


 Mspjam - Mon May 04, 2009 8:22 pm

My husband wants to give my son an amino acid supplement. My son is 10 and is very thin. He is very active and is involved in sports. He is on Vyvanse 50mg for ADD which suppresses his appetite. He eats breakfast but after he takes his Vyvanse, he eats little throughout the rest of the day. His weight and blood pressure are monitored monthly because he's on Vyvanse. I give him chewable vitamins every day. My husband wants to give him 1 tablet which is about 1,300mg of a super concentrated amino acid complex. When I read the bottle it says things like "Muscle growth accelerant" but my husband says this is not a steroid. When my husband was an older teen ager he said he took amino acid supplements and that "it will not hurt my son". I can't help but worry and want a doctor to confirm for me. Can this tablet hurt him? What are the side effects?
 MrBones - Sat May 16, 2009 10:22 am

Who knows what's really in most "supplements?" I would not give a 10 year old any aa supplement. A healthy diet is all he needs. If Dad wants to increase his protein, there are many protein bars on the market, or you can have him drink Boost or Pediasure to add healthy calories to his diet.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here